Jump to content
CrazyBoards.org

AAPs the don't cause weight gain?


Recommended Posts

i think that abilify or geodon would be your best bet though.

I know that is the case for some people, but Abilify made me a scary eating machine. I worked at a bakery and was bringing a bag of leftover cookies, muffins, etc. home every day, after having eaten all day at work. Then every night, I would wake up feeling as if I were actually dying of hunger and eat everything in the bag. I had to keep the food next to the bed because otherwise I would go all the way downstairs to get it and wake completely up. As it was, I would eat it then fall right back to sleep. If I didn't have anything in the house, I would go to the 24 hour store. My metabolism gets really out of whack on AAPs, and I wonder if I might have had some kind of blood sugar issue.

Don't let that put you off of trying Abilify, though. I keep reading posts about it being weight neutral, so it could be great for you. Also, there is nothing wrong with educating yourself about other meds to try. You shouldn't be worried that your doctor will be mad at you-- he should be working with you to find a solution that will help you stay on meds. You could tell him that you are a member of a support forum online and you've received some suggestions about meds that you would like to discuss. Any pdoc worth his salt will be glad you are being proactive, and will also know that finding the right meds is trial and error.

Link to comment
Share on other sites

Just started Abilify yesterday, so I'm hoping it's weight neutral.

I am similar in that I will almost instantly rule out a med that's known to cause weight gain. If pdoc could strap me down and force me to take what he thinks is best, he'd have had me on lithium years ago. But I'm so afraid of weight gain. I just finished tapering off celexa and lost 12 pounds without even blinking. Pdoc had said that when I was done with the celexa taper, we needed to add either abilify or lithium. ...and like i said, I just started abilify yesterday. :smartass:

k

Link to comment
Share on other sites

Everyone's response to AAPs is so different that it is hard to know which one will be the most weight neutral for you until you try. geodon and abilify are the ones considered to be weight neutral, as in fact is latuda, especially, so far, but again, YMMV. it's not being miss know it all though, I don't think, to reserach which AAPs are most neutral and try them until you find one that both controls your sx and is not making you insanely hungry.

That being said, I don't have a weight neutral AAP that controls my sx. it's not possible for me. I take metformin instead, which helps a bit. Also low carb diet and exercise.

You are going to have to be a bit careful with what you do, however, if you have an ED.

Anna

Link to comment
Share on other sites

For some-most people, latuda and abilify and geodon are more of the weight-neutral AAP's. Now YMMV of course as you can see from all the other peeps who have posted. Saphris made me eat like a pig too. Too bad because it worked pretty well too. It made me eat way more than zyprexa does. In fact I haven't even really gained that much weight on zyprexa. We're talking like 10 lbs or less. And I'm tall so it really doesn't show that much.

Anyways, seroquel and zyprexa and clozaril are known to be moderate to high weight gainers. Risperda/Invegal is known to be either moderate to low weight gain. I never had a problem with risperdal and weight gain. But it did make me lactate. Eew! And it didn't work that well as an AAP for me anyways, so yeah. Then there's the other newbie, fanapt. It's supposed to be middle ground to low weight gain.

There I think I covered them all. This is all just personal experience and TONS OF WEB SEARCHING. I obsessively search the AAP's on the web trying to find out which ones are more weight neutral. I still have that ED thinking too. I have gotten better but I used to be obsessed with meds and weight gain. So I would obsessively search the web for people's experiences with meds and weight gain/loss.

Hope that helps some!

Link to comment
Share on other sites

Unfortunately there is no real answer to this question, as we are all different and respond differently to different meds.

For me, I have found my Seroquel to be pretty weight neutral even though many do gain weight on it. Though in my case it might be because I have a poor appetite and can only eat if I am hungry. I also try to exercise as much as I can, though with pain issues that is a bit limited. I haven't been on any other AP's as I was only diagnosed in the spring.

You are going to have to try something and hope for the best, unfortunately. But I do hope that you can find something that works on your symptoms without triggering your ED.

Link to comment
Share on other sites

Abilify for me is weight neutral.

I gained 35 pounds on Seroquel.

I'm losing weight on Zyprexa Zydis. Weight huh?

I guess it's really YMMV, like everybody is saying. I was scared for many years of trying Zyprexa because, like you, I have ED issues. But so far, Zyprexa is working like a charm for me. I thought I'd gain weight, and I haven't. It's worth paying the extra money for the Zydis form, I think. I've been on it for a month, and I think it's safe to say that I should've gained weight by now.

Link to comment
Share on other sites

I didn't gain an ounce on Seroquel. I gained thirty pounds over the course of two years on Abilify and could not lose it to save my life (Had ED issues and was restricting). Slowly losing weight on Geodon, while eating mostly healthy and exercising.

To the poster who is afraid to go on lithium - a lot of people who gain weight on lithium gain a few pounds of water weight. For most people, the gain isn't major. Just drink plenty of water and you'll be fine.

Link to comment
Share on other sites

  • 3 months later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...